It is currently Fri Aug 18, 2017 8:37 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 5 posts ] 
Author Message
PostPosted: Sun Jul 12, 2009 5:59 pm 
Offline
Power Poster
Power Poster
User avatar

Joined: Wed May 27, 2009 10:37 pm
Posts: 49
Hi folks!!

It's been awhile since I've posted but have still been checking in...just not hourly like I was at first!! Anyway, things are going pretty smooth but not as smooth as we had hoped. I'm sure most of you remember my story. Anyway, after 2 months on Sub I have her down to .5 mgs every other day so basically on .25 mg a day. We are on day 7 of that dose. she has a constant headache, some back pain, mild leg cramps, chills and the last two days has had very bad diahrea (could never spell that word) queazy stomach and yawning and sneezing. I told her all of those symptoms were normal. I have read those same complaints many times from others. she is sleeping OK and no cravings and no RLS. I can't get her to take any other medication to help with any of her symptoms...she says NO...no medicine, not even an aspirin.

So I told her that the stomach problems and the fatigue may last but that after a week or so most should go away. Is this pretty close to true. I don't want her to suffer needlessly but I also don't want to increase her dose and she pretty much refuses to increase her dose. I think I will hold her at .5 every other day for a week or so and hopefully she will begin to feel better. I have told her to expect to feel tired, bitchy and anxious for a long time. From things I've read that seems normal also. She told me she feels like she did when she first started withdraw from H but just not near as severe. She says she feels bad but that it is tolerable and I told her I think this is all pretty normal.


So if anyone reads this, help me out with those great encouraging words I count on and as always feel free to share your experiences, advice, stories and whatever else. I sure appreciate it. Have a good day everyone, hope all of you are well.

Linda


Top
 Profile  
 
 Post subject:
PostPosted: Mon Jul 13, 2009 3:38 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Mon Apr 27, 2009 12:47 am
Posts: 1496
Hey mom, I'm so glad you came back with an update. Sounds like your daughter is having the time of her life, huh? It's good that she has your support through this, cause it doesn't really sound like too much fun.

So she wants to tough it out and not raise her dose. That's good I suppose. Hopefully she'll stablilze soon. All of the symptoms you listed sound pretty normal. It's good that she's sleeping ok. Insomnia is one thing that always kills me. I can not function without sleep, so that's one thing I'll take a comfort medication for.

You are doing such a wonderful thing for your kid. I hope she thanks you someday! Do you think she might do better on .25 every day instead of .5 every other day? I tried the every other day thing and got pretty sick - but just going down to a smaller dose every day worked better for me. It's just a pain to try to break the pills that small.

Immodium is really good for the stomach stuff, if she'll take it. If not, just make sure she's getting her fluids & whatnot. A walk every day and a soak in a hot tub helps too.

Stay strong and let us know how it goes.

_________________
You can't stop the waves, but you can learn to surf.

-Jack Kornfield


Top
 Profile  
 
 Post subject:
PostPosted: Mon Jul 13, 2009 8:26 am 
Offline
One Month or More
One Month or More
User avatar

Joined: Thu Jun 18, 2009 5:32 am
Posts: 35
Hi mom,

Like Diary said.... Immodium AD could really help ease her withdrawal symptoms. It actually helps more things than just the diarrhea. I'd recommend taking one dose at a time, then waiting to gauge it's effects, but loperamide is recognized as a pretty safe drug and she can take multiple doses to achieve the needed relief. The only down side of taking too much loperamide is she could end up constipated for a few days, which is unlikely in her state.

Exercise was also an excellent suggestion. The trick here is that exercise will likely be the last thing she feels like doing, but if she goes ahead and does it anyway she will be happy with the results. Nothing too crazy, but something like a long walk or some light cardio would be ideal.

Please keep us informed of her progress. Best of luck to you both!


Top
 Profile  
 
Our Sponsors
 Post subject: thanks for your replies
PostPosted: Mon Jul 13, 2009 7:27 pm 
Offline
Power Poster
Power Poster
User avatar

Joined: Wed May 27, 2009 10:37 pm
Posts: 49
thanks for the quick responses. Yes I hope she stabilizes too. she seems to be a bit better today and is getting some exercise and no she does not feel like it! I could maybe get her to take the immodium. I'll try it.
Yes I thought about .25 every day but like you said it is so hard to get that small of a cut out of the little darn pill. when I hot the 2 mgs for some reason I thought they would be big like the 8's and it would be easy and then I got them and damn! Little suckers, same problem.
I also thought about having her spit the excess out after the tiny crumb dissolves as I read this might help witht the headaches. That is her biggest complaint. Is it the naloxone giving her the headaches? Could she try to spit it out after swishing and working it around for several minutes??

Thanks again and write back with help!!

Linda


Top
 Profile  
 
 Post subject:
PostPosted: Tue Jul 14, 2009 12:03 am 
Offline
Average Poster
Average Poster

Joined: Thu Apr 16, 2009 3:15 am
Posts: 17
as far as I know the naloxone is only noticeable intravenously. I doubt the naloxone plays any part. Maybe the doc can shed some light on this. See if you can convince her that taking other medicine to help with the wd's is alright. No sense to be in more pain than she has to be in.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 5 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group